This site is intended for healthcare professionals
Login | Register (NOW FREE)

Medical search

steroid induced osteoporosis

FREE subscriptions for doctors and students... click here
You have 3 open access pages.

Osteoporosis is one of the major complications of corticosteroid therapy. This is particularly true for higher doses of steroid and longer term use. Evidence suggests that bone loss is most profound when first commenced on steroids and there is an argument for osteoporosis prophylaxis initially when at risk patients are first commenced on long term steroids.

Efforts should be made to minimise the dose of steroid, and to attempt to improve risk factors.

Links:

The information provided herein should not be used for diagnosis or treatment of any medical condition. A licensed medical practitioner should be consulted for diagnosis and treatment of any and all medical conditions. Copyright 2016 Oxbridge Solutions LtdĀ®. Any distribution or duplication of the information contained herein is strictly prohibited. Oxbridge Solutions LtdĀ® receives funding from advertising but maintains editorial independence. GPnotebook stores small data files on your computer called cookies so that we can recognise you and provide you with the best service. If you do not want to receive cookies please do not use GPnotebook.